Results 1 to 7 of 7
  1. #1
    Junior Member
    Join Date
    Apr 2013
    Location
    Byron
    Posts
    204
    Rep Power
    23

    Default levythyroxine is making my period late?

    LADIES: have any of you been on thyroid meds and it changed your cycle? i have been on levythyroxine for about 3 weeks and i have never been this late with my cycle... i am on day 34 today...usually range around 29 the earliest and 33 the latest...never been past 33 and that only happened a few times. I dont think i am pregnant (i wish!) bc i dont have any abnormal symptoms..just the regular..so annoyed that everytime i check aunt flow is now here yet.. i just wish she would get here. but whati really want to know is do you think i should stop taking my thyroid meds (i am only on them to get my tsh levels down to the right level to conceive.. not on them bc its a life or death thyroid issue) if i go off the meds for 4-5 days maybe my period will come? if it doesnt, then i wont ovulate right? and next month will be a bust in terms of ttc? any ideas?!? i do see my dr next wed..but by then my cycle will be at 40 days and no period if its not here by next wed...what to do?! i might ask her to switch to armour brand as it appears that most people tolerate it better.

  2. #2
    Super Moderator The Ultimate London Mom!
    Happily Ever After's Avatar
    Join Date
    May 2009
    Location
    Northwest London
    Posts
    13,651
    Rep Power
    1271

    Default

    I have been on it for 7 years and it never affected my cycle?
    *~* The point isn't whether they lived happily ever after, the point is that they lived*~

  3. #3
    Senior Member

    Join Date
    Sep 2006
    Posts
    2,477
    Rep Power
    156

    Default

    been on it for 5 years here and never had it change my cycle - they weren't as heavy when I went on it but heavy is part of the symptoms of hypo

  4. #4
    Expert Forum User

    Join Date
    Jan 2011
    Posts
    7,850
    Rep Power
    690

    Default

    I'd just wait and see.. my periods used to be a down-to-the-minute 28 day cycle but a couple times I was as late as 56 days. Sometimes it happens, just wait for another week or so and then test.
    I also wouldn't stop taking the meds, just relax a little..
    Last edited by IsisBaily; 10-03-2013 at 08:06 AM.


  5. #5
    Junior Member
    frugalmom's Avatar
    Join Date
    Sep 2009
    Location
    East end
    Posts
    823
    Rep Power
    71

    Default

    I wouldn't think the medication would do that but your thyroid itself can be tricky.. especially when TTC. It can reek havoc on hormones in general
    Families are like fudge... mostly sweet with a few nuts.
    -- Author Unknown


  6. #6
    Expert Forum User

    Join Date
    Nov 2006
    Location
    Byron
    Posts
    7,526
    Rep Power
    493

    Default

    I'd also just wait it out too (stay on the meds, they prescribed them to you for a reason). It is possible it could have delayed ovulation. Are you using OPKs or temping at all.

  7. #7
    Junior Member

    Join Date
    Mar 2012
    Posts
    559
    Rep Power
    68

    Default

    stress has a huge role in delaying a period. I would not stop taking the meds as the thyroid is very very sensitive to change and since the thyroid affects all other hormones its not something I would want to play with while trying to concieve. If you stop the meds and it wreaks havoc on your thyroid you will be quite upset if it takes much longer to concieve than if you would have just stayed on the meds like your drs have asked you to. Also it could just be delayed ovulation due to stress, or maybe you didnt ovulate this month becuase of a variety of reasons (stress?). Do you see the trend here? TRY TO STOP STRESSING SO MUCH ABOUT CONCIEVING. You will never be able to get pregnant if you nit pick at everything you can to try to get pregnant. Take a break from trying and I am sure it will happen. Also stop the google! You seem to research a lot about the thyroid and concieving in general, but with no medical knowledge this can backfire greatly. I know its hard, I really really do, it took us 2 years to get pregnant, that doesnt seem like a long time now but back then I would have done ANYTHING to have a baby. Its the hardest thing anyone will ever go thru, but you have to be patient and the more relaxed you are, the greater your chances are. Let the meds do their job, and let your body adjust to everything, good luck!

Similar Threads

  1. How soon/late did you get your PP period
    By Sdiana78 in forum Expecting and Post Partum
    Replies: 16
    Last Post: 05-25-2011, 02:03 PM
  2. very late period
    By Mum x2 in forum General Health and Fitness
    Replies: 0
    Last Post: 09-28-2010, 08:50 AM
  3. Late Period - negative test
    By emilysmom in forum TTC
    Replies: 11
    Last Post: 05-09-2008, 03:02 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •